MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 4FR X 13CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 4FR X 13CM; CATHETER, PERCUTANEOUS
Catalog Number CS-14403
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "during central venous catheter placement in the surgery room.When the blood vessel is canalized and the metal guide is passed, it gets stuck in the needle.They were forced to remove it out of the blood vessel and when the metal guide is removed, the deformation of the metal guide is observed".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided two photos for analysis.One photo showed the kit lidstock, while the other photo showed the customer inserting the guide wire through the 21ga introducer needle (green hub).No definite kinking was observed.Large quantities of biological material were observed inside the needle hub and on the guide.This can contribute to the resistance encountered by the customer; however, this cannot be verified without the sample returned for analysis.Further analysis of the msk product drawing cs-14403 rev54 revealed that the components within the kit appear to match the samples shows in the customer photo.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The ifu also states, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The customer report of a kinked guide wire due to needle resistance was not confirmed through visual inspection of the customer supplied photos.The photos showed the customer inserting the guide wire through the 21ga needle.Large quantities of biological material were observed, which could contribute to any resistance encountered by the customer; however, this could not be confirmed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 3-LUMEN 4FR X 13CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19794021
Report Number3006425876-2024-00770
Device Sequence Number17192920
Product Code DQY
UDI-Device Identifier00801902000415
UDI-Public(01)00801902000415(11)220516(17)251031(10)71F22E1062(21)
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue NumberCS-14403
Device Lot Number71F22E1062
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown